Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 32, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 22, 2008, 5:52 AM MDT. It took effect at May 22, 2008, 9:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2008, 5:52 AM MDT (11:52 UTC)
- In effect from
- May 22, 2008, 9:00 AM MDT
- Expired
- May 22, 2008, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 221152 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 552 AM MDT THU MAY 22 2008 ...STRONG WINDS AGAIN TODAY ACROSS EASTERN AND PORTIONS OF CENTRAL NEW MEXICO... .LOW PRESSURE ALOFT TO THE WEST OF THE STATE WILL CONTINUE TO PUSH STRONG SOUTHWEST WINDS OVER EASTERN AND PORTIONS OF CENTRAL NEW MEXICO WHICH...WITH THE HELP OF STRONG HEATING AND SURFACE LOW PRESSURE IN SOUTHEAST COLORADO...PRODUCE STRONG SOUTHWEST WINDS AT THE SURFACE. AREAS OF BLOWING DUST MAY ALSO REDUCE VISIBILITIES AT A FEW SPOTS. NMZ005>007-010>013-015>021-026-230000- /O.NEW.KABQ.WI.Y.0032.080522T1500Z-080523T0000Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA... TUCUMCARI...SOCORRO...CARRIZOZO...RUIDOSO...FORT SUMNER... ROSWELL...PORTALES...CLOVIS 552 AM MDT THU MAY 22 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON. WINDS WILL QUICKLY INCREASE BY MID TO LATE MORNING TODAY ACROSS EASTERN AD PORTIONS OF CENTRAL NEW MEXICO. EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS RANGING BETWEEN 45 AND 55 MPH. WINDS WILL LIKELY PEAK BETWEEN LATE MORNING AND LATE AFTERNOON. THERE MAY BE REDUCED VISIBILITIES AT TIMES DUE TO AREAS OF BLOWING DUST. WIND SPEEDS WILL DECREASE AFTER 5 OR 6 PM. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 43
2 follow-up statements
000 WWUS75 KABQ 221157 CCA NPWABQ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 554 AM MDT THU MAY 22 2008 CORRECTED A SPELLING ERROR. ...STRONG WINDS AGAIN TODAY ACROSS EASTERN AND PORTIONS OF CENTRAL NEW MEXICO... .LOW PRESSURE ALOFT TO THE WEST OF THE STATE WILL CONTINUE TO PUSH STRONG SOUTHWEST WINDS OVER EASTERN AND PORTIONS OF CENTRAL NEW MEXICO WHICH...WITH THE HELP OF STRONG HEATING AND SURFACE LOW PRESSURE IN SOUTHEAST COLORADO...PRODUCE STRONG SOUTHWEST WINDS AT THE SURFACE. AREAS OF BLOWING DUST MAY ALSO REDUCE VISIBILITIES AT A FEW SPOTS. NMZ005>007-010>013-015>021-026-230000- /O.COR.KABQ.WI.Y.0032.080522T1500Z-080523T0000Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA... TUCUMCARI...SOCORRO...CARRIZOZO...RUIDOSO...FORT SUMNER... ROSWELL...PORTALES...CLOVIS 554 AM MDT THU MAY 22 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON. WINDS WILL QUICKLY INCREASE BY MID TO LATE MORNING TODAY ACROSS EASTERN AND PORTIONS OF CENTRAL NEW MEXICO. EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS RANGING BETWEEN 45 AND 55 MPH. WINDS WILL LIKELY PEAK BETWEEN LATE MORNING AND LATE AFTERNOON. THERE MAY BE REDUCED VISIBILITIES AT TIMES DUE TO AREAS OF BLOWING DUST. WIND SPEEDS WILL DECREASE AFTER 5 OR 6 PM. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 43
000 WWUS75 KABQ 230012 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 612 PM MDT THU MAY 22 2008 NMZ005>007-010>013-015>021-026-230115- /O.EXP.KABQ.WI.Y.0032.000000T0000Z-080523T0000Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA... TUCUMCARI...SOCORRO...CARRIZOZO...RUIDOSO...FORT SUMNER... ROSWELL...PORTALES...CLOVIS 612 PM MDT THU MAY 22 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA THE REMAINDER OF THE NIGHT ACROSS EASTERN NEW MEXICO. HOWEVER...SUSTAINED SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH REMAIN POSSIBLE THROUGH SUNSET. $$ KD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 22, 3:07 AM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 22, 3:07 AM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 307 AM MDT THU MAY 22 2008 CORRECTED TO ADD AVIATION AND FIRE WEATHER DISCUSSIONS. .DISCUSSION... MASSIVE TROUGH AND UPPER LOW DEVELOPING TO W OF NM PRETTY MUCH AS PROGGED IN EARLIER MODEL RUNS. PRECIPITATION COVERAGE SO FAR SEEMS TO BE FAVORING THE MORE AGGRESSIVE NAM AS EVEN KABQ PICKED UP A FEW LIGHT SHOWERS BETWEEN MIDNIGHT AND 3 AM AND RADAR TRENDS INDICATING SOME PERSISTENT LIGHT TO MODERATE RAIN ACROSS THE WINDWARD SIDE OF THE JEMEZ SO FAR EARLY THIS MORNING. WITH THAT IN MIND DECIDED TO RAISE MOST POPS 10 TO 30 PERCENT ACROSS ROUGHLY THE NW HALF OF CWA TODAY AND TONIGHT. THIS BEING PACIFIC MOISTURE BEING ACTED ON TO A LARGE DEGREE BY FAVORABLE DYNAMIC FORCING AND OROGRAPHIC LIFT. HEATING LATER TODAY SHOULD DEVELOP A FEW MORE THUNDERSTORMS ACROSS THIOS REGION. BIGGER STORY...THOUGH NOT QUITE AS SIGNIFICANT OR WIDESPREAD AS ON WED...WILL BE THE WINDS ACROSS ROUGHLY THE E HALF OF CWA. SHOULD BE STRONG ENOUGH FOR ISSUANCE OF ANOTHER WIND ADVISORY...RISK OF HIGH WIND WARNING CRITERIA WINDS LESS THAN WED...BUT COULD COME CLOSE A TIME OR TWO ACROSS THE FAR NE. STARTING FRI OR FRI NIGHT AS SYSTEM TO WEST CONTINUES ITS EVOLUTION...A SLOW RETROGRESSION OF BOTH THE UPPER LOW COMPLEX AND ITS ASSOCIATED PCPN. EVENTUALLY WARMING WILL ENSUE ACROSS ALL THE STATE STARTING OVER THE WEEKEND AND THE DRYLINE MAY EVEN POKE INTO THE E PORTION OF THE STATE. && .AVIATION... FAST MOVING ISOLATED SHOWERS WILL RESULT IN SOME MOUNTAIN TOP OBSCURATIONS AND SOME VERY LOCAL MVFR CIGS OVER THE NORTHWEST THIRD OF THE STATE. THESE FAST MOVING SHOWERS WILL PRODUCE GUSTY SURFACE WINDS OVERNIGHT. WHILE A STRAY THUNDERSTORM IS POSSIBLE THROUGH 15Z...LOOK FOR THUNDERSTORMS TO INCREASE IN COVERAGE ACROSS THE NORTHWEST HALF OF THE FORECAST AREA. SOUTH TO SOUTHWEST WINDS WILL INCREASE DRAMATICALLY BETWEEN 12Z AND 15Z THIS MORNING AND REMAIN STRONG WITH SUSTAINED SPEEDS BETWEEN 25 TO 35 KT WITH GUSTS BETWEEN 35 TO 55 KT PARTICULARLY EAST OF THE CENTRAL MOUNTAINS. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 05 && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS CENTRAL AND EASTERN NEW MEXICO TODAY THROUGH AT LEAST SATURDAY. TODAY...WINDS TO INCREASE DRAMATICALLY THIS MORNING BETWEEN 1Z AND 15Z THOUGH RH VALUES WILL FALL BELOW CRITICAL LEVEL AFTER 18Z. ACROSS THE NORTHWEST HALF OF THE FORECAST AREA...RH REMAINS ABOVE CRITICAL LEVELS BUT SHOWERS AND THUNDERSTORMS IN ADDITION TO THE ALREADY STRONG SOUTH TO SOUTHWEST WINDS WILL WILL COMBINE TO PRODUCE AREAS OF STRONG AND ERRATIC WINDS. HOWEVER...BENEFICIAL RAINS COULD PRODUCE PRECIPITATION AMOUNTS OF ONE TO THREE TENTHS OF AN INCH. 05 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 43 66 42 / 40 50 30 30 GALLUP.......................... 57 40 61 36 / 40 50 30 30 GRANTS.......................... 64 40 63 36 / 40 40 20 20 GLENWOOD........................ 72 47 74 45 / 20 20 20 10 CHAMA........................... 59 30 58 32 / 50 50 30 30 LOS ALAMOS...................... 61 39 62 38 / 30 30 10 10 RED RIVER....................... 59 30 57 30 / 30 30 10 20 TAOS............................ 67 38 67 37 / 20 30 10 20 SANTA FE........................ 65 42 67 40 / 20 30 10 10 SANTA FE AIRPORT................ 68 42 69 42 / 20 30 10 10 ESPANOLA........................ 72 44 73 45 / 20 30 10 10 ALBUQUERQUE HEIGHTS............. 71 49 73 50 / 20 30 10 10 ALBUQUERQUE VALLEY.............. 71 45 74 47 / 20 30 10 10 ALBUQUERQUE FOOTHILLS........... 68 45 73 49 / 20 30 10 10 ALBUQUERQUE WEST MESA........... 70 47 80 49 / 30 30 10 10 SOCORRO......................... 77 51 79 49 / 5 10 5 10 SANDIA PARK/CEDAR CREST......... 62 35 66 38 / 30 30 10 10 MORIARTY/ESTANCIA............... 67 42 69 45 / 20 20 5 5 CARRIZOZO....................... 81 47 81 47 / 0 0 0 5 RUIDOSO......................... 72 45 69 42 / 0 0 0 5 RATON........................... 71 39 70 40 / 10 20 5 10 LAS VEGAS....................... 67 41 67 42 / 10 20 0 5 ROY............................. 73 46 70 48 / 5 5 0 5 CLAYTON......................... 78 49 80 51 / 5 5 0 10 SANTA ROSA...................... 80 49 80 50 / 0 0 0 5 TUCUMCARI....................... 86 53 85 53 / 0 0 0 5 FORT SUMNER..................... 82 54 82 55 / 0 0 0 5 CLOVIS.......................... 87 53 86 55 / 0 0 0 10 PORTALES........................ 89 54 88 56 / 0 0 0 10 ROSWELL......................... 93 56 89 56 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM MDT THIS MORNING THROUGH THIS EVENING FOR THE FOLLOWING ZONES...NMZ104-106>108. FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES...NMZ104-106>108. WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ005>007-010>013-015>021-026. && 43/05
Hazardous weather outlook, May 21, 6:00 AM MDT, 23 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED MAY 21 2008 NMZ001>021-026-221200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT WED MAY 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS WILL BE THE MAIN CONCERN TODAY AS SOUTHWEST WINDS REACH BETWEEN 25 AND 40 MPH WITH SOME GUSTS BETWEEN 45 AND 60 MPH. VERY LOW HUMIDITIES WILL COMBINE WITH THE STRONG WINDS CREATING CRITICAL FIRE WEATHER CONDITIONS OVER THE ENTIRE STATE THROUGH AT LEAST THIS EVENING. WIND ADVISORIES AND RED FLAG WARNINGS ARE IN EFFECT MUCH OF THE DAY AND INTO THE EVENING FOR ALL OF NORTH AND CENTRAL NEW MEXICO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY WILL SEE NEARLY AS STRONG WINDS ACROSS APPROXIMATELY THE SOUTHEAST HALF OF NORTH AND CENTRAL NEW MEXICO ALONG WITH ATTENDANT CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. MAINLY SOUTHWEST WINDS WILL REACH 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. FRIDAY INTO TUESDAY...THERE IS STILL SOME UNCERTAINTY IN THE FORECAST. IT DOES APPEAR THAT FRIDAY WILL BRING ANOTHER ROUND OF STRONG SOUTHWEST WINDS TO MAINLY THE SOUTHEAST HALF OF NORTH AND CENTRAL NEW MEXICO. BY SATURDAY NIGHT OR SUNDAY THE DRY LINE MAY EASE WESTWARD INTO THE EASTERN QUARTER OR THIRD OF THE STATE AND BRING AT LEAST A SLIGHT CHANCE OF SOME STRONG OR EVEN SEVERE THUNDERSTORMS TO THAT PART OF THE STATE. THAT RISK MAY CONTINUE INTO TUESDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY...SATURDAY AND SUNDAY ON THE EASTERN PLAINS. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:08 AM MDT | Red Flag Warning | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 13 hr |
| May 22, 1:24 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Cibola, Sandoval, Santa Fe | 51 min |
| May 22, 2:04 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval, Santa Fe | 41 min |
| May 22, 2:21 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 40 hr |
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.